MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, COSTA RICA LTDA EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-29M-00
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2015, a 29mm epic valve was implanted in the mitral position.On (b)(6) 2018, the patient presented with symptoms of chronic heart failure.On (b)(6) 2018, the device was explanted and replaced with another 29mm epic valve (serial number unknown).Upon explant, one of the leaflets was observed to be torn.The patient is reported to be in good condition.
 
Additional Manufacturer Narrative
The reported event of a torn cusp could not be confirmed."symptoms of chronic heart failure" was also reported.The results of the investigation are inconclusive since the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7955609
Report Number3008452825-2018-00351
Device Sequence Number1387234
Product Code LWR
UDI-Device Identifier05414734055598
UDI-Public05414734055598
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2019
Device Model NumberE100-29M-00
Device Catalogue NumberE100-29M-00
Device Lot Number5098808
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight84